MAUDE Adverse Event Report: ABBOTT MEDICAL MITRACLIP G4 CLIP DELIVERY SYSTEM (MDD); MITRAL VALVE REPAIR DEVICES

ABBOTT MEDICAL MITRACLIP G4 CLIP DELIVERY SYSTEM (MDD); MITRAL VALVE REPAIR DEVICES
Model Number CDS0701-XT
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
This is filed to report inability to close a clip.It was reported that a mitraclip procedure was performed to treat functional mitral regurgitation (mr) with grade 4+ and a restricted posterior leaflet.A mitraclip xtw was placed in the medial jet without incident, reducing mr to a grade of 2-3.A mitraclip xt (20613r104) was then inserted, but after grasping both leaflets and attempting to close the xt, the clip would not close.Troubleshooting was performed, but the issue was unable to be resolved.Therefore, the clip was removed.In the physician¿s opinion, the clips limited ability to close was likely due to the clip caught in chordae.A mitraclip ntw (30109a1012) was then used to address the lateral jet, but became caught in the chordae, and caused an increase in mr to a grade of 3-4.The physician was unable to determine if any tissue damage occurred.The clip was removed and replaced with an xtw clip.This clip was successfully implanted, reducing mr to a grade of 2.There was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar complaints from the lot.All available information was investigated and based on information provided the reported difficult or delayed positioning associated with the clip interacting with the anatomy (chordae) resulting in inability to close the clip appears to be related to patient conditions (fully blunted pulmonary vein, restricted posterior mitral leaflet, mitral valve area of 5.54 cm2, and low transseptal height of 3.8mm/hg).There is no indication of a product issue with respect to manufacture, design, or labeling.The additional mitraclip device referenced in b5 is being filed under a separate medwatch report number.

Brand Name
MITRACLIP G4 CLIP DELIVERY SYSTEM (MDD)
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005070406
3885 bohannon drive
menlo park CA 94025
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17059370
Report Number2135147-2023-02440
Device Sequence Number20124791
Product Code NKM
UDI-Device Identifier08717648230981
UDI-Public08717648230981
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/12/2023
Device Model NumberCDS0701-XT
Device Catalogue NumberCDS0701-XT
Device Lot Number20613R104
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/11/2023
Initial Report FDA Received Date06/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1 IMPLANTED MITRACLIP; STEERABLE GUIDE CATHETER
Patient Age78 YR
Patient SexMale
Patient Weight98 KG